Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 1, 2016, 5:04 PM EST for 4 counties in Tennessee; Lee County, Scott County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2016, 5:04 PM EST (22:04 UTC)
- Expired
- Mar 1, 2016, 5:22 PM EST
- In force
- 18 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, TN, Grainger County, TN, Hancock County, TN, Hawkins County, TN, Lee County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2710 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WUUS54 KMRX 012204
SVRMRX
TNC025-057-067-073-VAC105-169-012245-
/O.NEW.KMRX.SV.W.0007.160301T2204Z-160301T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EST TUE MAR 1 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
EAST CENTRAL CLAIBORNE COUNTY IN EASTERN TENNESSEE...
NORTHERN HAWKINS COUNTY IN EASTERN TENNESSEE...
HANCOCK COUNTY IN EASTERN TENNESSEE...
SOUTHEASTERN LEE COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN SCOTT COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 545 PM EST
* AT 503 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BEAN STATION...OR 10 MILES SOUTHWEST OF SNEEDVILLE...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SNEEDVILLE...SURGOINSVILLE...CHURCH HILL...
MOUNT CARMEL...DUFFIELD...CLINCHPORT...KYLES FORD...EVANSTON...
PATTONSVILLE...HOWARD QUARTER...THORN HILL...OKOLONA...TREADWAY AND
KLONDIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3648 8265 3645 8270 3633 8344 3651 8350
3675 8278
TIME...MOT...LOC 2203Z 256DEG 51KT 3645 8336
HAIL...0.75IN
WIND...60MPH
$$
DH2 follow-up statements
988
WWUS54 KMRX 012216
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM EST TUE MAR 1 2016
TNC025-057-012225-
/O.CAN.KMRX.SV.W.0007.000000T0000Z-160301T2245Z/
GRAINGER TN-CLAIBORNE TN-
516 PM EST TUE MAR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAINGER AND EAST
CENTRAL CLAIBORNE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3648 8265 3646 8270 3645 8270 3636 8327
3637 8327 3638 8329 3639 8327 3640 8328
3639 8331 3642 8335 3641 8339 3643 8337
3646 8337 3654 8340 3675 8278
TIME...MOT...LOC 2215Z 249DEG 48KT 3653 8319
$$
TNC067-073-VAC105-169-012245-
/O.CON.KMRX.SV.W.0007.000000T0000Z-160301T2245Z/
HAWKINS TN-HANCOCK TN-LEE VA-SCOTT VA-
516 PM EST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR NORTHERN HAWKINS...HANCOCK...SOUTHEASTERN LEE AND SOUTHWESTERN
SCOTT COUNTIES...
AT 515 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER SNEEDVILLE...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SNEEDVILLE...SURGOINSVILLE...CHURCH HILL...MOUNT
CARMEL...DUFFIELD...CLINCHPORT...KYLES FORD...EVANSTON...OKOLONA...
TREADWAY...KLONDIKE AND PATTONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 8265 3646 8270 3645 8270 3636 8327
3637 8327 3638 8329 3639 8327 3640 8328
3639 8331 3642 8335 3641 8339 3643 8337
3646 8337 3654 8340 3675 8278
TIME...MOT...LOC 2215Z 249DEG 48KT 3653 8319
HAIL...0.75IN
WIND...60MPH
$$
DH568
WWUS54 KMRX 012222
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EST TUE MAR 1 2016
TNC067-073-VAC105-169-012231-
/O.CAN.KMRX.SV.W.0007.000000T0000Z-160301T2245Z/
HAWKINS TN-HANCOCK TN-LEE VA-SCOTT VA-
522 PM EST TUE MAR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAWKINS...HANCOCK...
SOUTHEASTERN LEE AND SOUTHWESTERN SCOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3648 8265 3646 8270 3645 8270 3636 8327
3637 8327 3638 8329 3639 8327 3640 8328
3639 8331 3642 8335 3641 8339 3643 8337
3646 8337 3654 8340 3675 8278
TIME...MOT...LOC 2218Z 256DEG 51KT 3655 8308
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:55 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 1, 2:55 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EST TUE MAR 1 2016
.SHORT TERM (TONIGHT AND WEDNESDAY)...A LINE OF SHOWERS WITH SOME
EMBEDDED THUNDER IS MOVING INTO THE AREA AHEAD AN APPROACHING COLD
FRONT. AIR MASS IS ONLY MINIMALLY UNSTABLE WITH CAPE LESS THAN 300
J/KG AND LOW LEVEL MOISTURE IS LESS THAN EXPECTED. WITH A STRONG
850 MB JET OF 60+ KTS MOVING IN...WE HAVE GOOD SPEED SHEAR ACROSS
THE AREA WITH STRONG FORCING. THIS MAY BE SUFFICIENT FOR A STRONG
OR SEVERE STORM THIS EVENING. THE MAIN THREAT WOULD BE
STRONG...POSSIBLY DAMAGING WINDS. THESE STRONG WIND ALOFT WILL ALSO
PRODUCE LOCALLY BREEZY WINDS ACROSS THE VALLEY AND WINDY...GUSTY
CONDITIONS OVER HIGHER TERRAIN. A WIND ADVISORY WILL BE IN EFFECT
THIS EVENING THROUGH WEDNESDAY NOON FOR MUCH OF THE APPALACHIAN
MOUNTAINS. THE COLD FRONT WILL MOVE THROUGH OVERNIGHT WITH MUCH
COLDER AIR PUSHING IN BEHIND IT. LOWS TONIGHT WILL FALL INTO THE 30S
ACROSS MOST VALLEY LOCATIONS. ANY LINGERING SHOWERS WILL TRANSITION
TO LIGHT SNOW OR FLURRIES. A FEW POCKET OF LIGHT SNOW WILL CONTINUE
INTO WEDNESDAY MORNING ACROSS THE EASTERN MOUNTAINS. NORTHWEST
FACING SLOPES OF THE MOUNTAINS COULD SEE MINIMAL SNOW
ACCUMULATIONS...GENERALLY LESS THAN AN INCH. OTHERWISE...COLD AIR
WILL CONTINUE TO FILTER INTO THE AREA AND HIGHS ON WEDNESDAY ONLY
REACHING INTO THE 40S.
.LONG TERM (THURSDAY THROUGH MONDAY)...THE EXTENDED FORECAST
INCLUDES A COUPLE OF HEALTHY SHORT WAVE FEATURES WITH ASSOCIATED
SURFACE FRONTAL SYSTEMS. THESE ARE FAST MOVING SYSTEMS AND BEST LIFT
AND DEEPEST MOISTURE ARE SOMEWHAT DIFFICULT TO PINPOINT IN TERMS OF
PRECIPITATION TIMING BUT IT LOOKS LIKE THE FIRST FEATURE MOVES IN
THURSDAY INTO THURSDAY NIGHT WITH SOME WRAP AROUND MOISTURE BEHIND
THE WAVE FOR FRIDAY. TEMPERATURES NOT ENTIRELY WARM ENOUGH TO KEEP
MENTION OF SNOW SHOWERS OUT OF THE FORECAST...ESPECIALLY IN THE
HIGHER TERRAIN BUT MUCH OF THIS SYSTEM WILL GENERATE MAINLY RAIN.
THE NEXT SYSTEM MOVES THROUGH THE SOUTHERN APPALACHIAN REGION
SATURDAY NIGHT INTO SUNDAY BUT APPEARS TO BE MOISTURE STARVED AT
THIS TIME SO KEPT POPS IN THE SLIGHT AND LOW CHANCE CATEGORY. THE
THIRD SHOT AT PRECIP WILL BE MONDAY WITH THE UPPER LEVEL PATTERN
BECOMING HIGHLY AMPLIFIED WITH A DEEPENING WESTERN U.S. UPPER TROUGH
ALONG WITH A MAJOR LEAGUE RIDGE FORMING IN THE EASTERN HALF OF THE
NATION. THIS CONFIGURATION ALLOWS FOR RETURNING WARM AND MOIST AIR
WHICH MAY GENERATE A SHOWER DURING THE DAY ON MONDAY. TEMPERATURES
WILL REMAIN BELOW NORMAL FOR EARLY MARCH DURING THE FIRST COUPLE
DAYS OF THE EXTENDED WITH ANOTHER PLEASANT WARMING TREND OVER THE
WEEKEND INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 36 47 35 54 / 80 10 0 70
KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 43 31 50 / 90 10 10 60
OAK RIDGE, TN 33 43 31 50 / 80 10 10 60
TRI CITIES AIRPORT, TN 33 39 28 50 / 80 20 10 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 7 PM THIS EVENING TO NOON EST WEDNESDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER
SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI.
VA...NONE.
&&
MJB/ABMHazardous weather outlook, Mar 1, 3:03 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EST TUE MAR 1 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK- HAWKINS-SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- 303 PM EST TUE MAR 1 2016 /303 PM CST TUE MAR 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...REST OF TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS. OUTSIDE OF THE STORMS...STRONG AND GUSTY WINDS WILL ALSO ACCOMPANY THE FRONT...AND THE HIGHER ELEVATIONS COULD SEE WIND GUSTS OF 35 TO 45 MPH TONIGHT INTO WEDNESDAY MORNING. EARLY WEDNESDAY MORNING....ELEVATIONS ABOVE 3000 FEET MAY RECEIVE MINOR SNOW ACCUMUALTIONS AS RAIN TRANSITIONS TO SNOW WITH UP TO AN INCH POSSIBLE ABOVE 4000 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 1, 4:11 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
411 PM EST TUE MAR 1 2016
TNZ067-068-071>074-085>087-012215-
ROANE TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-LOUDON TN-
NORTHWEST MONROE TN-MCMINN TN-
411 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SOUTHWESTERN SEVIER...
EASTERN MCMINN...EAST CENTRAL ROANE...LOUDON AND MONROE COUNTIES
UNTIL 515 PM EST...
AT 411 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK RIDGE TO 7 MILES
SOUTHWEST OF ATHENS...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...MARYVILLE...ATHENS...LENOIR CITY...ALCOA...SWEETWATER...LOUDON...
MADISONVILLE...GATLINBURG...FARRAGUT...ETOWAH...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...ENGLEWOOD...VONORE...GREENBACK...FRIENDSVILLE...TELLICO
PLAINS AND NIOTA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3528 8449 3527 8459 3530 8470 3596 8430
3579 8416 3585 8414 3583 8406 3588 8400
3584 8387 3587 8382 3568 8338 3557 8349
3556 8376 3552 8388 3541 8402 3530 8402
3525 8409 3524 8419 3527 8423 3520 8435
TIME...MOT...LOC 2111Z 286DEG 37KT 3598 8429 3536 8466
DHSpecial weather statement, Mar 1, 4:14 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EST TUE MAR 1 2016
TNZ014>016-036>040-069-070-073-074-012215-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-HAWKINS TN-NORTH SEVIER TN-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-ANDERSON TN-CLAIBORNE TN-
GRAINGER TN-UNION TN-HANCOCK TN-
414 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...GRAINGER...HAMBLEN...
SEVIER...EASTERN ANDERSON...CLAIBORNE...HAWKINS...JEFFERSON...
NORTHWESTERN COCKE...UNION AND HANCOCK COUNTIES UNTIL 515 PM EST...
AT 413 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARROGATE-SHAWANEE TO
NEAR OAK RIDGE...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MORRISTOWN...SEVIERVILLE...CLINTON...ALCOA...
JEFFERSON CITY...NEWPORT...ROGERSVILLE...GATLINBURG...DANDRIDGE...
MAYNARDVILLE...SNEEDVILLE...RUTLEDGE...FARRAGUT...PIGEON FORGE...NEW
TAZEWELL...BEAN STATION...LOUISVILLE AND TAZEWELL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8275 3633 8292 3618 8317 3616 8317
3610 8308 3567 8336 3574 8372 3589 8379
3584 8387 3588 8400 3585 8401 3583 8406
3585 8414 3581 8414 3590 8427 3595 8429
3628 8403 3628 8398 3638 8395 3659 8378
TIME...MOT...LOC 2113Z 267DEG 38KT 3659 8371 3592 8426
DHSpecial weather statement, Mar 1, 4:19 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EST TUE MAR 1 2016
TNZ015-VAZ001-002-005-012200-
HANCOCK TN-SCOTT VA-LEE VA-WISE VA-
419 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HANCOCK...CITY OF
NORTON...LEE...WESTERN SCOTT AND WISE COUNTIES UNTIL 500 PM EST...
AT 419 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
PENNINGTON GAP TO 6 MILES NORTHEAST OF HARROGATE-SHAWANEE...AND MOVING
EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...JONESVILLE...BIG STONE GAP...PENNINGTON GAP...APPALACHIA...
POUND...ST. CHARLES...DUFFIELD...CLINCHPORT...DRYDEN...KYLES FORD...
PATTONSVILLE...PARDEE AND JASPER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3713 8255 3702 8247 3660 8275 3659 8284
3656 8291 3657 8325 3685 8304 3685 8301
3689 8288 3693 8286 3698 8287 3701 8280
3701 8278 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 2119Z 271DEG 33KT 3696 8331 3664 8354
SRSpecial weather statement, Mar 1, 4:42 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
442 PM EST TUE MAR 1 2016
TNZ015-VAZ001-012215-
HANCOCK TN-LEE VA-
442 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HANCOCK AND WESTERN
LEE COUNTIES UNTIL 515 PM EST...
AT 442 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
PENNINGTON GAP TO 11 MILES EAST OF HARROGATE-SHAWANEE...AND MOVING
EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CHARLES...ROSE HILL AND EWING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3685 8301 3658 8322 3659 8346 3660 8347
3660 8356 3667 8353 3667 8342 3671 8330
3674 8320 3674 8314 3675 8313 3678 8313
3680 8310 3683 8310 3685 8307
TIME...MOT...LOC 2142Z 267DEG 31KT 3693 8316 3663 8345
SRLocal storm report, Mar 1, 4:58 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
458 PM EST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ROSE HILL 36.31N 83.76W
03/01/2016 E1.00 INCH UNION TN 911 CALL CENTER
REPORTED BY DISPATCH
&&
TDOYLESpecial weather statement, Mar 1, 4:58 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
458 PM EST TUE MAR 1 2016
VAZ001-002-005-006-012300-
RUSSELL VA-SCOTT VA-LEE VA-WISE VA-
458 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON...WESTERN
RUSSELL...EASTERN LEE...SCOTT AND WISE COUNTIES UNTIL 600 PM EST...
AT 457 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BIG STONE
GAP TO NEAR SNEEDVILLE...AND MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...GATE CITY...JONESVILLE...BIG STONE GAP...PENNINGTON GAP...
WEBER CITY...CLEVELAND...COEBURN...APPALACHIA...POUND...ST. PAUL...
NICKELSVILLE...DUNGANNON...ST. CHARLES...DUFFIELD...CLINCHPORT...DRYDEN...
CASTLEWOOD AND COLLINGWOOD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3713 8255 3703 8248 3696 8236 3704 8217
3705 8204 3712 8201 3712 8197 3674 8228
3671 8233 3668 8232 3659 8240 3660 8322
3685 8303 3689 8288 3693 8286 3698 8287
3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 2157Z 272DEG 35KT 3703 8280 3660 8315
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:34 AM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 32 hr |
| Mar 1, 3:14 PM EST | Special Weather Statement | MRX | Campbell, Morgan, Scott | 31 min |
| Mar 1, 3:43 PM EST | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Knox, Union | 62 min |
| Mar 1, 4:11 PM EST | Special Weather Statement | MRX | Blount, Loudon, McMinn, Monroe | 64 min |
| Mar 1, 4:14 PM EST | Special Weather Statement | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 61 min |
| Mar 1, 4:42 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 32 min |
| Mar 1, 5:12 PM EST | Special Weather Statement | MRX | Grainger, Hamblen | 48 min |
| Mar 1, 3:52 PM EST | Special Weather Statement | MRX | Lee | 53 min |
| Mar 1, 4:19 PM EST | Special Weather Statement | MRX | Lee, Wise, City of Norton | 41 min |
| Mar 1, 4:42 PM EST | Special Weather Statement | MRX | Lee | 33 min |
| Mar 1, 4:58 PM EST | Special Weather Statement | MRX | Lee, Scott, Wise, City of Norton | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.